Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Diagnosed with viral myocardial infection. On medication. Noticed swelling in neck. Any thoughts?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Hello I was diagnosed with viral myocardial infection in may I began taking meds bisoprolol 5 mg and telismartan 40 mg in may then in July I noticed my neck was swollen across front of neck from bottom of chin to top of collarbone around both sides from ear to ear it is not painful but it feels like it is harder to breath as it pushes on windpipe it lasted about 3-4 days then left. It then came back end of July and I have had it consistenly for 7-8 days the same area at night it goes down when I am sleeping thru the day it gets worse the more I do my ejection fraction is 38% my dr thinks it could be a reaction to the telimsartan but she doesn t want to change my meds so she said let's see if it goes away. Any thoughts??
Posted Wed, 29 Aug 2012 in Infections
Answered by Dr. Sourav Ganguly 2 hours later

Thanks for your query.

Yes, your physician rightly said as one of the side effects of telmisartan is unexplained painless swelling of the head or neck (may include face, lips, tongue, or throat) which is waxing and waning in nature and not associated with swelling of mucus membrane. This swelling is usually not an indicator of dose reduction or change of drug. The frequency and intensity of swelling gradually decreases and most of the cases become cured within 6-8 months of therapy.

But this should be differentiated with Angioedema which is also a side effect of telmisartan. Angioedema or Quincke's edema is the rapid swelling (oedema) of the dermis, subcutaneous tissue, mucus and sub mucosal tissues. It should be treated as a medical emergency, as airway obstruction and suffocation can occur.

Consult with your physician and follow his advice for further management.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish you a speedy recovery.

Best Wishes,
Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor